MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. AUTOCLAVABLE CAMERA HEAD

OLYMPUS MEDICAL SYSTEMS CORP. AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7H-VA
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the issue was confirmed.The issue was due to a faulty cable unit.Additionally, a kink was found on the cable.There was also a crack on the video connector.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported by the customer, the autoclavable camera head presented a black screen.The picture was black.The issue was found during preparation for use for a procedure.No patient harm reported.No additional information was available.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer¿s investigation.The device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The root cause of the issue could not be conclusively specified.Cable breakage may have interfered with a stable communication to the processor, resulting in no image.The shipment record for the device was reviewed and no abnormalities were found.The cable breakage may be attributed to user's handling.The instruction for use (ifu) states the following guidelines: ·do not coil the camera cable with a diameter of less than 20 cm.The camera cable may be damaged.·never excessively pull the camera cable, but straighten it gradually when it is coiled.The camera cable could be damaged.·never excessively bend, pull, twist, coil, squeeze, or crush the camera cable.The camera cable could be damaged.·do not use excessive force when wiping the external surfaces of the camera cable.The camera cable could be damaged.·never attempt to lift the entire assembly by the camera cable while the camera head is attached to the endoscope.The camera cable could be damaged.·never use a clamp or forceps to attach the camera cable to another object.The camera cable could be damaged.

Brand Name
AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12459753
Report Number8010047-2021-11618
Device Sequence Number1245305
Product Code GCJ
UDI-Device Identifier04953170179822
UDI-Public04953170179822
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7H-VA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1